You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Interpolation Approximations, of Sojourn Time Distributions
Philip J. Fleming and Burton Simon
Vol. 39, No. 2 (Mar. - Apr., 1991), pp. 251-260
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/171102
Page Count: 10
Preview not available
We present a method for approximating sojourn time distributions in open queueing systems based on light and heavy traffic limits. The method is consistent with and generalizes the interpolation approximations for moments previously presented by M. I. Reiman and B. Simon. The method is applicable to the class of systems for which both light and heavy traffic limits can be computed, which currently includes Markovian networks of priority queues with a unique bottleneck node. We illustrate the method of generating closed-form analytic approximations for the sojourn time distribution of the M/M/1 queue with Bernoulli feedback, the M/M/1 processor sharing queue, a priority queue with feedback and the M/Ek/1 queue. Empirical evidence suggests that the method works well on a large and identifiable class of priority queueing models.
Operations Research © 1991 INFORMS